Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 19, 2006, 5:27 PM MDT for Davis County, Morgan County, Salt Lake County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2006, 5:27 PM MDT (23:27 UTC)
- Expired
- May 19, 2006, 5:54 PM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Morgan County, UT, Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 62 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 192327 SVRSLC UTC011-029-035-200015- /O.NEW.KSLC.SV.W.0004.060519T2327Z-060520T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 527 PM MDT FRI MAY 19 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVIS COUNTY IN UTAH THIS INCLUDES THE CITIES OF...FARMINGTON...BOUNTIFUL SOUTHWESTERN MORGAN COUNTY IN UTAH NORTH CENTRAL SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITY OF SALT LAKE CITY * UNTIL 615 PM MDT * AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NORTH SALT LAKE...OR ABOUT 6 MILES NORTH OF WEST VALLEY CITY...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH SALT LAKE AND 6 MILES NORTHWEST OF SALT LAKE CITY BY 540 PM MDT WOODS CROSS BY 545 PM MDT BOUNTIFUL BY 550 PM MDT CENTERVILLE BY 555 PM MDT FARMINGTON BY 605 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4083 11218 4068 11203 4086 11163 4104 11179 $$ BAS
1 follow-up statement
000 WWUS55 KSLC 192354 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 553 PM MDT FRI MAY 19 2006 UTC011-029-035-200003- /O.CAN.KSLC.SV.W.0004.000000T0000Z-060520T0015Z/ MORGAN UT-SALT LAKE UT-DAVIS UT- 553 PM MDT FRI MAY 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIS...NORTH CENTRAL SALT LAKE AND SOUTHWESTERN MORGAN COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM IN SALT LAKE AND DAVIS COUNTIES HAS WEAKENED TO BELOW SEVERE LIMITS. BRIEF GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM THROUGH 610PM. LAT...LON 4083 11218 4068 11203 4086 11163 4104 11179 $$ BAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:50 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 19, 2:50 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MDT FRI MAY 19 2006
.SYNOPSIS...MOISTURE OVER THE AREA THIS EVENING WILL BE REPLACED BY
A DRIER SOUTHWEST FLOW OVER THE WEEKEND AHEAD OF A PACIFIC TROUGH
THAT WILL ARRIVE SUNDAY NIGHT AND MONDAY.
&&
.DISCUSSION...NORTHERN UTAH CONVECTION WAS SUPPRESSED THIS MORNING
UNDER THE INFLUENCE OF COOL OUTFLOW AIR THAT SPREAD INTO THE AREA
OVERNIGHT FROM IDAHO CONVECTION. RESULT HAS BEEN PLENTY OF SUNSHINE
AND CONVECTION NOW GETTING STARTED OVER THE NORTH. SOME CELLS HAVE
ALREADY PRODUCED NEARLY .50 INCH OF RAIN AND SMALL HAIL. MORE OF
THE SAME EXPECTED THROUGH THE REST OF THE EVENING. HAVE ISSUED URBAN
AND SMALL STREAM FLOOD ADVISORY FOR PORTION OF WASATCH FRONT...AND
WILL CONTINUE TO MONITOR FOR SIMILAR CONDITIONS THROUGH THE NEXT FEW
HOURS. HAVE CONTINUED FLOOD WATCH ON LOGAN RIVER WHICH IS ALREADY AT
BANKFUL...BUT WILL NOT GO TO WARNING UNLESS RADAR INDICATES RAIN
DEVELOPING IN THAT AREA.
SOUTHERN UT CONVECTION GOT STARTED EARLIER THIS MORNING...BUT IS
WEAKENING TO LIGHT RAIN SHOWERS WITH JUST A FEW EMBEDDED
THUNDERSTORMS.
A WEAKENING SHORT WAVE TROUGH ALONG THE CA COAST THIS AFTERNOON WILL
EJECT NORTHWARD INTO THE PACNW SAT WITH A RESULTING INCREASE IN
SOUTHWEST FLOW OVER UT. MODELS ARE CONSISTENT IN SHOWING STEEP DROP
IN PRECIPITABLE WATER VALUES AND RH...SO EXPECT MUCH LESS AREAL
COVERAGE IN AFTERNOON CONVECTION SATURDAY THAN TODAY. MAIN TROUGH
REMAINS FAR ENOUGH WEST THAT WINDS ON SATURDAY WILL NOT BE STRONG
ENOUGH FOR RED FLAG CONDITIONS. WITH FEWER CLOUDS AND WINDS TO MIX
THE ATMOSPHERE...MAX TEMPS SHOULD BE WARMER AGAIN ON
SATURDAY...ESPECIALLY OVER THE NORTH.
WINDS WILL INCREASE ON SUNDAY FOR ANOTHER WELL MIXED WARM DAY.
CONVECTION LIMITED TO THE MOUNTAINS AT MOST.
WELL DEFINED TROUGH WITH COLD FRONT FROM THE WEST WILL PUSH THROUGH
THE AREA MONDAY WITH WIDESPREAD PRECIPITATION THREAT. THIS MIGHT BE
THE HIGHEST THREAT DAY FOR FLOODING ON THE LOGAN RIVER DUE TO RAIN.
SIGNIFICANT COOLING BEHIND THIS FRONT WILL DECREASE MELT RATES OF
REMAINING SNOW. MODELS SIMILAR WITH THIS TROUGH SO CONFIDENCE IS
HIGH IN BRINGING AN END TO THE EXTENDED HEAT WAVE ON MONDAY.
REST OF THE WEEK SHOWS GRADUAL REBOUND TO AVERAGE OR SLIGHTLY ABOVE
AVERAGE TEMPERATURES WITH MINIMAL PRECIP THREAT UNTIL FRIDAY WHEN
ANOTHER TROUGH DROPS INTO THE WEST.
&&
.AVIATION...WITH CONVECTION EXPECTED TO CONTINUE IN AND NEAR THE
SALT LAKE VALLEY...EXPECT PERIODS OF ERRATIC WINDS THROUGH ABOUT
04Z. OVERALL...LAKE BREEZE CONDITIONS WILL CONTINUE INTO EARLY
EVENING...BUT BRIEF PERIODS OF SOUTHERLY WINDS ARE POSSIBLE.
&&
.HYDROLOGY...SNOWMELT HAS MANY RIVERS/STREAMS RUNNING HIGH WITH THE
LOGAN RIVER ABOVE BANKFUL. LOCALLY HEAVY RAIN THIS EVENING WILL HAVE
TO BE WATCHED CLOSELY AND COULD INCREASE FLOWS IN BASINS HIT BY
THESE STORMS. LOGAN RIVER IS NOT CURRENTLY EXPECTED TO REACH FLOOD
STAGE UNLESS RAINFALL OCCURS IN THE DRAINAGE.
&&
.FIRE WEATHER...FIRE WEATHER WATCH CANCELED FOR SATURDAY BUT ISSUED
FOR SUNDAY. INCREASING SOUTHERLY WINDS THIS WEEKEND COUPLED WITH
DRYING OF THE AIRMASS...COULD LEAD TO HAZARDOUS FIRE WEATHER
CONDITIONS OVER SOUTHERN UTAH. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR SOUTHWEST AND SOUTH CENTRAL UTAH FOR SUNDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR UTZ001 - LOGAN RIVER IN CACHE COUNTY THROUGH
MONDAY.
FIRE WEATHER WATCH SUNDAY BELOW 7500 FT FOR FWX ZONES
435...437...439>441.
WY...NONE.
&&
DUNN/SMITH/STRUTHWOLFHazardous weather outlook, May 19, 6:45 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 AM MDT FRI MAY 19 2006 UTZ001>021-WYZ021-201300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 645 AM MDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY CONTINUED MUCH ABOVE NORMAL TEMPERATURES WILL KEEP THE HIGH ELEVATION SNOW MELT AT AN ACCELERATED PACE. THIS HEAVY RUNOFF WILL KEEP RIVERS AND STREAMS UP NORTH RUNNING NEAR BANKFULL. SOME FLOODING COULD DEVELOP ALONG THE LOGAN RIVER...ESPECIALLY IF RAIN FROM SHOWERS AND THUNDERSTORMS FALLS ON THE DRAINAGE. A FLOOD WATCH HAS BEEN ISSUED FOR THE LOGAN RIVER IN CACHE COUNTY. SEE THE LATEST SLCFFASLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ABOVE NORMAL TEMPERATURES AND SNOWMELT RUNOFF WILL CONTINUE THROUGH THE WEEKEND. INCREASINGLY STRONG SOUTH WINDS ARE EXPECTED OVER THE WEEKEND AHEAD OF A PACIFIC COLD FRONT. HAZARDOUS FIRE WEATHER CONDITIONS RESULTING FROM STRONG WINDS AND LOW HUMIDITIES ARE POSSIBLE. MUCH COOLER CONDITIONS ARE THEN EXPECTED TO DEVELOP BY MID-WEEK AS A PACIFIC AIRMASS MOVES INTO THE GREAT BASIN. TEMPERATURES WILL FALL TO NORMAL OR BELOW NORMAL FOR LATE MAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 19, 5:12 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
512 PM MDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
05/19/2006 M71 MPH SALT LAKE UT ASOS
&&
DBLocal storm report, May 19, 5:27 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
527 PM MDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
05/19/2006 M75 MPH SALT LAKE UT ASOS
&&
DBThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:07 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 23 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.